Alert archive / Texas / Special Weather Statements in 2021
Special Weather Statement, NWS Brownsville, TX
NWS Brownsville, TX issued this special weather statement at Sep 30, 2021, 5:49 AM CDT for Cameron County, Texas. It was in force for 41 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Sep 30, 2021, 5:49 AM CDT (10:49 UTC)
- Expired
- Sep 30, 2021, 6:30 AM CDT
- In force
- 41 min
- Issued by
- NWS Brownsville, TX
- Hail
- 0.00 in
- Wind
- 50
County Cameron County, TX
The radar
The Brownsville radar (KBRO), 1 km from the middle of the area, began a volume at 10:51 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Brownsville Intl, TX (KBRO), launched 00:00Z, 10.8 hours before the alert went out and 2 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 939 J/kg
- Mixed-layer CIN
- -99 J/kg
- Mixed-layer LCL
- 863 m above ground
- 0-6 km bulk shear
- 37 kt
- 0-1 km storm-relative helicity
- 97 m²/s²
- 0-3 km storm-relative helicity
- 271 m²/s²
- Significant tornado parameter
- -0.1
- Supercell composite
- -2.7
The text
As transmitted.
099
WWUS84 KBRO 301049
SPSBRO
Special Weather Statement
National Weather Service Brownsville TX
549 AM CDT Thu Sep 30 2021
TXZ255-301130-
Inland Cameron TX-
549 AM CDT Thu Sep 30 2021
...A strong thunderstorm will impact portions of southeastern Cameron
County through 630 AM CDT...
At 549 AM CDT, Doppler radar was tracking a strong thunderstorm over
Rivera High School, or over Port Of Brownsville, moving northwest at
10 mph.
HAZARD...Wind gusts up to 50 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Los Fresnos, Rancho Viejo, Cameron Park, Laureles, Downtown
Brownsville, Southmost, Olmito, Port Of Brownsville, Brownsville and
Lincoln Park.
This includes Interstate Highway 69 E between mile markers 1 and 16.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 2585 9744 2587 9744 2587 9746 2588 9746
2588 9749 2589 9749 2609 9760 2619 9740
2604 9731 2594 9728 2593 9732 2592 9733
2593 9735 2591 9737 2589 9736 2588 9737
2588 9738 2585 9741 2586 9741 2584 9743
TIME...MOT...LOC 1049Z 147DEG 9KT 2593 9741
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPH
$$
CaceresWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Brownsville, TX wrote its last area forecast discussion before this special weather statement went out at Sep 30, 4:18 AM CDT, 1 hour 31 minutes earlier.
Area forecast discussion, Sep 30, 4:18 AM CDT, 1 hour 31 minutes before
Area Forecast Discussion National Weather Service Brownsville TX 418 AM CDT Thu Sep 30 2021 .SHORT TERM (Now through Friday): Unsettled weather will prevail through the short term as a shortwave ejects from the 500mb low over the Four Corners region. This feature in combination with an upper level jet over northern Mexico into central Texas, deep tropical moisture (PWATS between 1.8 to 2.2 inches), and daytime heating, will support scattered convection today. Brownsville radar currently indicate isolated to scattered activity across the lower Texas coastal waters. The latest HRRR model suggests that most of the convection today should remain near the coast. Therefore, the best rain chances are expected across the eastern portions of the CWA and over the Gulf waters. Better rain chances are expected on Friday as the 500mb low moves farther eastward. Will continue to lean towards an NBM/CONSALL blend as the NBM pops appear a little over done. Temperatures will remain slightly above normal through the period, with heat indices near 105 to 110 degrees this afternoon. .LONG TERM (Friday Night through Wednesday): Mid-level low pressure migrating east from the Four Corners area to the Upper Mississippi Valley will be the driving force for scattered to numerous showers and thunderstorms through a majority of the period. Drier conditions, featuring little to no chance of rain, will occur for Tuesday and Wednesday as the 500 mb flow shifts from out of the northwest to north in the wake of the low. Near to slightly above normal temperatures will also occur due to the sustained chance of rain and the rapid shortening of days as the march into Autumn continues. && .MARINE (Now through Friday): Buoy 42020 reported south winds around 16 knots gusting to around 19 knots with seas slightly over 4.6 feet with a period of 7 seconds at 300 CDT/800 UTC. A slightly enhanced pressure gradient will support moderate southeast winds and moderate seas along the lower Texas coast through the period. Winds and seas will likely be higher due to showers and thunderstorms across the coastal waters today through Friday. Friday Night through Wednesday: Favorable marine conditions are expected during the period with light to moderate winds and low to moderate seas. Small Craft Exercise Caution and Small Craft Advisory are not likely to be needed. && .PRELIMINARY POINT TEMPS/POPS... BAYVIEW/PORT ISABEL 90 76 88 76 / 50 40 50 20 BROWNSVILLE 93 77 91 77 / 50 30 60 30 HARLINGEN 92 75 90 75 / 50 30 60 30 MCALLEN 94 76 90 75 / 40 30 60 30 RIO GRANDE CITY 99 75 93 74 / 30 30 60 40 SOUTH PADRE ISLAND 86 80 86 81 / 50 50 50 30 && .BRO WATCHES/WARNINGS/ADVISORIES...None. && This product is also available on the web at: https://weather.gov/rgv Short Term...Caceres-63 Long Term/Upper Air...Tomaselli-66
Hazardous weather outlook, Sep 30, 4:49 AM CDT, 1 hour before
Hazardous Weather Outlook National Weather Service Brownsville TX 449 AM CDT Thu Sep 30 2021 TXZ248>257-351-353-011000- Zapata-Jim Hogg-Brooks-Inland Kenedy-Starr-Southern Hidalgo- Inland Willacy-Inland Cameron-Coastal Willacy-Coastal Cameron- Coastal Kenedy-Northern Hidalgo- 449 AM CDT Thu Sep 30 2021 This Hazardous Weather Outlook is for portions of Deep South Texas. .DAY ONE...Today and Tonight There is a Moderate Risk of rip currents at the beaches of South Padre Island and at Boca Chica Beach. Scattered showers and thunderstorms are expected today. Locally heavy rainfall, producing nuisance flooding in low-lying and poorly-draining areas, is possible. .DAYS TWO THROUGH SEVEN...Friday through Wednesday An elevated risk of rip currents is possible at the beaches of South Padre Island and at Boca Chica Beach Friday through Monday. Scattered to numerous showers and thunderstorms are forecast through the period. Locally heavy rainfall, producing nuisance flooding in low-lying and poorly-draining areas, is possible. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed. GMZ130-132-135-150-155-170-175-011000- Laguna Madre from the Port of Brownsville to the Arroyo Colorado- Laguna Madre from the Arroyo Colorado To 5 NM north of Port Mansfield TX- Laguna Madre from 5 nm north of Port Mansfield to Baffin Bay TX- Coastal waters from Port Mansfield to the Rio Grande out 20 nm- Coastal waters from Baffin Bay to Port Mansfield out 20 nm- Waters from Port Mansfield to the Rio Grande extending from 20 to 60 nm- Waters from Baffin Bay to Port Mansfield extending from 20 to 60 nm- 449 AM CDT Thu Sep 30 2021 This Hazardous Weather Outlook is for portions of The Gulf of Mexico and The Laguna Madre. .DAY ONE...Today and Tonight No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Friday through Wednesday No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed.
In the hours before
Special weather statement, Sep 30, 5:49 AM CDT, 0 minutes before
Special Weather Statement
National Weather Service Brownsville TX
549 AM CDT Thu Sep 30 2021
TXZ255-301130-
Inland Cameron TX-
549 AM CDT Thu Sep 30 2021
...A strong thunderstorm will impact portions of southeastern Cameron
County through 630 AM CDT...
At 549 AM CDT, Doppler radar was tracking a strong thunderstorm over
Rivera High School, or over Port Of Brownsville, moving northwest at
10 mph.
HAZARD...Wind gusts up to 50 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Los Fresnos, Rancho Viejo, Cameron Park, Laureles, Downtown
Brownsville, Southmost, Olmito, Port Of Brownsville, Brownsville and
Lincoln Park.
This includes Interstate Highway 69 E between mile markers 1 and 16.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 2585 9744 2587 9744 2587 9746 2588 9746
2588 9749 2589 9749 2609 9760 2619 9740
2604 9731 2594 9728 2593 9732 2592 9733
2593 9735 2591 9737 2589 9736 2588 9737
2588 9738 2585 9741 2586 9741 2584 9743
TIME...MOT...LOC 1049Z 147DEG 9KT 2593 9741
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPH
CaceresThe office that day
Everything else NWS Brownsville, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 30, 6:29 PM CDT | Special Weather Statement | BRO | Brooks | 31 min |
| Sep 30, 6:46 PM CDT | Special Weather Statement | BRO | Brooks | 29 min |
| Sep 30, 6:57 PM CDT | Special Weather Statement | BRO | Brooks | 33 min |
Nearby
Special Weather Statements in Texas, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.